MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that there was crack/leak after placement of stopcock.It was reported that the patient condition was good, and the procedure outcome was successful.Additional information was received on 9/25/2017: the crack was where the stop cock would connect and was noticed in the beginning of the procedure when trying to flush the sheath after the stopcock was connected.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 7fr ik sheath was returned for product evaluation and was decontaminated.Visual inspection revealed blood like substance present around the 3wsc and the valve.There was a noted bend mid-way along the body of the sheath.No damage was found that would have allowed fluid to leak.Functional testing conducted.The distal end of the sheath was inserted into a 16 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was then closed and the air pressure was increased.The sheath with the hub, side tubing, and 3wsc were all submerged under tap water for approximately 30 seconds and observed for air bubbles.No air bubbles were observed forming around the hub, sheath, valve or 3wsc.A 7fr dilator for investigational purposes was then inserted into the sheath.This assembly was then again submerged in water.No bubbles were detected.The dilator was then removed and the assembly was submerged for a third and final time.No bubbles were observed.The complaint was unable to be confirmed since no bubble formation was detected around any portion of the assembly.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6958138
Report Number1118880-2017-00082
Device Sequence Number16474941
Product Code DYB
UDI-Device Identifier00389701007342
UDI-Public00389701007342
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberN/A
Device Catalogue NumberRSS703
Device Lot NumberVA18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1